Jump to content

If you find useful information here, your gift would help keep this site going. Our staff is entirely volunteer.

Photo
- - - - -

Beware of Kratom


  • Please log in to reply
2 replies to this topic

#1 simack

simack

    Silver star

  • Members
  • PipPipPip
  • 215 posts
  • LocationBendigo Australia

Posted 16 March 2017 - 01:07 AM

Hey everyone I just wanted to start a thread warning about using Kratom while in withdrawal, as I couldn't find one before I tried using it.
Please be very careful using Kratom to treat withdrawal related symptoms, despite what I had read and been assured of online that it is harmless and safe and effective at relieving withdrawals, the opposite has proven to be true for me. It my help people with a normal CNS withdraw from opiates and whatnot, but for those of us who are destabilised, it can create complete chaos. I'm nearing one month past trying 3mg of a red vein Borneo and am still suffering intensely from it. I just wanted to post a heads up for anyone who may be considering trying Kratom and making the same mistake I did

MEDS HISTORY

2004 hospitalized for acute alcohol induced psychosis and started on my psych drug merry-go-round.2004-2006 SSRI > SNRI Merry-go-round finally settled on Effexor. Also was started on Risperdal in 2004 but switched to seroquell after I had a bad reaction to it.2008. Was switched from Effexor to pristiq, Also managed to successfully Quit Seroquel Cold Turkey.Asenapine- 5mg- August 2014 ~ May 2015. Was put on for Social Anxiety, was great at first then started developing disabling side effects, did a rapid taper and so started my withdrawal nightmare...

MEDS CURRENT

Pristiq-100mg ~ Currently holding

Olanzapine- 3.75mg May 2015 ~ Currently tapering by -.06mg per week (Jan 2016, 3.5mg  ~Feb 2016 intractable insomnia updose to 3.75mg)

Quetiapine- 50mg June 2015  ~Dec 25 2015 Quit cold turkey. ~(Feb 6 2016 hit with intractable insomnia - reinstated 50mg.)

August 2016 : Became destabilised after messing around with cutting doses, trying THC oil etc, Holding on for dear life hoping to stabilise again someday.. 

Supplements Ashwaghanda,  melatonin 2mg, fish oil, Magnesium.


#2 chrona

chrona

    Member

  • Members
  • PipPip
  • 53 posts
  • Locationsf,ca

Posted 16 March 2017 - 09:23 PM

can you say in more detail what your experience was?  I have considered this route.  I would not classify myself as a normal CNS person so I really want to know.  I get so de-stabilized from gabapentin that I can't withdraw.  the only thing that helped me was opiates.  I broke my leg and was taking them for pain and realized I was tapering.  unfortunately I have none left.  since krater activates the opioid receptors I was hoping for the same. 


many years ago given sinequan for depression bad reaction so tiny dose of meleril to balance... quit after a year or so c/t

years pass no drugs

reg doc had me try all of the  a/d bc of upset due to divorce.  couldn't handle any.  took klonopin to sleep .5 mg  2003

taper klonopin

hooked on tramadol accidentally. 2006-2008 husband had migraines and took them like candy. so i became dependent too.  c/t  2008

diagnosis of porphyria after years of symptoms,  then toxic event made me really ill.

 

gabapentin 300mg every 3 hours , 6x day.

propranolol   180 mg  6x / day

since 2012

clonazepam prescribed as 1 mg / day  but beginning to take more to deal with withdrawals and sleeplessness

 


#3 simack

simack

    Silver star

  • Members
  • PipPipPip
  • 215 posts
  • LocationBendigo Australia

Posted 17 March 2017 - 09:06 PM

I can't say for sure how it will effect you chrona, I can only add my personal experience with it. Upon taking what I thought was a small dose of 3gm of a red Borneo, I did infact experience relief from withdrawal and actually felt happiness for the first time in two years. I slept for a solid 10 hours that night and woke feeling wonderful. The next morning though I woke feeling a bit off but didn't think much of it, I headed off to work and upon getting there I was hit with horrible intense anxiety, more like akathisia without the movement component. It was indescribable torture and lasted for a whole week before letting up and going. I made it through the next week with a few bad waves here and there but they were mostly manageable, I thought at this point I was out of the wood with it, however since last Saturday the horrific anxiety and feelings of internal torment and terror have returned stronger than I've ever experienced.. Im struggling to survive at the moment, with every second being torture, I can't sleep, I'm becoming over dependant on benzos to try and keep my job, I have a family to support.. I'm trying to avoid hospital if I can and I fear for the worst... I regret trying it deeply and would advice you to be extremely cautious with it.

MEDS HISTORY

2004 hospitalized for acute alcohol induced psychosis and started on my psych drug merry-go-round.2004-2006 SSRI > SNRI Merry-go-round finally settled on Effexor. Also was started on Risperdal in 2004 but switched to seroquell after I had a bad reaction to it.2008. Was switched from Effexor to pristiq, Also managed to successfully Quit Seroquel Cold Turkey.Asenapine- 5mg- August 2014 ~ May 2015. Was put on for Social Anxiety, was great at first then started developing disabling side effects, did a rapid taper and so started my withdrawal nightmare...

MEDS CURRENT

Pristiq-100mg ~ Currently holding

Olanzapine- 3.75mg May 2015 ~ Currently tapering by -.06mg per week (Jan 2016, 3.5mg  ~Feb 2016 intractable insomnia updose to 3.75mg)

Quetiapine- 50mg June 2015  ~Dec 25 2015 Quit cold turkey. ~(Feb 6 2016 hit with intractable insomnia - reinstated 50mg.)

August 2016 : Became destabilised after messing around with cutting doses, trying THC oil etc, Holding on for dear life hoping to stabilise again someday.. 

Supplements Ashwaghanda,  melatonin 2mg, fish oil, Magnesium.